Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 56, NWS Blacksburg, VA

June 2, 2013Franklin County, Henry County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2013, 4:25 PM EDT for Franklin County, Henry County, Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2013, 4:25 PM EDT (20:25 UTC)
Expired
Jun 2, 2013, 5:15 PM EDT
In force
50 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Franklin County, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:55 PM EDTTSTM WND DMG1 Ese Penhook, VATWO TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF SNOW CREEK ROAD AND OLD FRANKLIN TURNPIKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WUUS51 KRNK 022025
SVRRNK
VAC067-089-022115-
/O.NEW.KRNK.SV.W.0056.130602T2025Z-130602T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 424 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM BURNT CHIMNEY TO SYDNORSVILLE TO
  STANLEYTOWN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF BOONES
  MILL TO 7 MILES SOUTH OF ROCKY MOUNT TO BASSETT...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SYDNORSVILLE...
  ROCKY MOUNT...
  BASSETT...
  PENHOOK...
  AND FIGSBORO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3668 8007 3686 7993 3714 7987 3719 7975
      3719 7972 3715 7971 3715 7970 3716 7970
      3714 7966 3705 7959 3679 7965 3674 7981
      3667 8007
TIME...MOT...LOC 2024Z 246DEG 36KT 3710 7981 3689 7986 3675 7997 

$$

RAB
2 follow-up statements
849 
WWUS51 KRNK 022054
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SUN JUN 2 2013

VAC089-022100-
/O.CAN.KRNK.SV.W.0056.000000T0000Z-130602T2115Z/
HENRY VA-
454 PM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHERN HENRY COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...
A LARGE AREA OF HEAVY RAIN...WITH OCCASIONAL LIGHTNING...ALONG WITH
WIND GUSTS TO 30 MPH WILL CONTINUE ACROSS MUCH OF HENRY COUNTY 
DURING THE NEXT HOUR. ADDITIONAL SPECIAL WEATHER STATEMENTS...FLOOD 
ADVISORIES...OR FLOOD WARNINGS MAY BE REQUIRED FOR HENRY COUNTY.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3680 7979 3679 7981 3681 7988 3683 7986
      3710 7970 3714 7966 3705 7959 3685 7964
      3683 7966 3682 7973 3679 7976
TIME...MOT...LOC 2050Z 246DEG 36KT 3719 7957 3698 7962 3684 7973 

$$

VAC067-022115-
/O.CON.KRNK.SV.W.0056.000000T0000Z-130602T2115Z/
FRANKLIN VA-
454 PM EDT SUN JUN 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
   
AT 445 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONETA TO PENHOOK TO SNOW CREEK...OR ALONG A LINE
EXTENDING FROM HUDDLESTON TO 13 MILES WEST OF GRETNA TO 6 MILES EAST
OF SYDNORSVILLE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
PENHOOK...
SNOW CREEK...
SAGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3680 7979 3679 7981 3681 7988 3683 7986
      3710 7970 3714 7966 3705 7959 3685 7964
      3683 7966 3682 7973 3679 7976
TIME...MOT...LOC 2045Z 246DEG 36KT 3719 7957 3698 7962 3684 7973 

$$

RAB
319 
WWUS51 KRNK 022108
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT SUN JUN 2 2013

VAC067-022116-
/O.EXP.KRNK.SV.W.0056.000000T0000Z-130602T2115Z/
FRANKLIN VA-
508 PM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN FRANKLIN COUNTY WILL EXPIRE AT 515 PM EDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.

HEAVY RAIN...WIND GUSTS TO 30 MPH...AND OCCASIONAL CLOUD-TO-GROUND 
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY FOR ANOTHER 30 MINUTES 
OR SO.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3680 7979 3679 7981 3681 7988 3683 7986
      3710 7970 3714 7966 3705 7959 3685 7964
      3683 7966 3682 7973 3679 7976
TIME...MOT...LOC 2106Z 246DEG 36KT 3719 7957 3698 7962 3684 7973 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:16 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 2, 4:16 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT SUN JUN 2 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL DRIFT EAST ACROSS THE MOUNTAINS LATE
TONIGHT BEFORE STALLING OVER THE PIEDMONT LATER MONDAY AS A WEAK
WAVE OF LOW PRESSURE LIFTS NORTHEAST ALONG THE BOUNDARY. THIS
FRONT WILL BE PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ESPECIALLY ALONG AND EAST OF THE BLUE
RIDGE INTO MONDAY. HIGH PRESSURE BUILDING IN TO THE REGION FROM
THE WEST WILL BRING CLEARING SKIES AND COOLER TEMPERATURES MONDAY
NIGHT INTO TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 225 PM EDT SUNDAY...

COLD FRONT JUST WEST OF THE MOUNTAINS WILL DRIFT EAST REACHING THE
BLUE RIDGE BY MIDDAY MONDAY BEFORE FINALLY SLIPPING TO THE SE BY
LATE MONDAY AS A WEAK WAVE PASSES UP THE BOUNDARY. BANDS OF ONGOING
CONVECTION WILL CONTINUE TO PERSIST ESPCLY NW AND SE COUNTIES WHERE
INSTABILITY HAS YET TO BE WORKED OVER. THUS WILL CONTINUE TO
BASICALLY BLANKET THE REGION WITH LIKELY/CAT POPS EARLY ON AND THEN
SHIFT COVERAGE OUT EAST AS THE NEXT WEAK WAVE RIDES UP FROM THE SW.
HOWEVER THINK LOSS OF HEATING WILL CUT INTO DEEPER CONVECTIVE
COVERAGE AS THE GFS LOOKS OVERDONE WITH HEAVIER QPF SOUTH. HOWEVER
WILL CONTINUE TO MENTION HEAVY RAIN FOR A FEW MORE HOURS OUT EAST
INTO THE PIEDMONT THIS EVENING ALTHOUGH THE SEVERE THREAT LOOKS TO
HAVE DIMINISHED DUE TO EARLY CLOUDS/SHRA. LEFT TEMPS ON THE WARM/MUGGY
SIDE GIVEN SUCH HIGH DEWPOINTS OVERNIGHT WITH LOWS MOSTLY IN THE
60S.

FRONT SLOWS CROSSING OFF THE BLUE RIDGE ON MONDAY WITH BEST LIFT
ACROSS THE PIEDMONT IN AN AREA OF WEAK CONVERGENCE. MODELS SHOW THE
BEST SUPPORT JUST EAST OF THE CWA ALTHOUGH PUSH OF DRIER AIR TO THE
NW REMAINS QUITE SLOW WHICH WILL LIKELY ALLOW CLOUDS TO LINGER
ACROSS MUCH OF THE REGION DURING THE DAY...WITH SOME AFTERNOON
BREAKS WESTERN HALF. ONGOING SHRA IN THE EAST MAY TEND TO LINGER AS
WELL AND MAY BE SLOW TO CLEAR THE WEST UNTIL MID AFTERNOON. OUT EAST
WILL KEEP HIGH POPS IN PLACE AND GRADUALLY TAPER FROM OFF THE BLUE
RIDGE INTO THE SE PIEDMONT BY LATE AFTERNOON. COULD BE SOME HEAVY
RAIN FAR SE PENDING EXACTLY WHERE THE AXIS OF DEEP MOISTURE SETS UP
BUT NOT ENOUGH FOR ANY FLOODING CONCERNS ATTM. GIVEN ONLY WEAK
INSTABILITY...THINK THE DEEPER CONVECTIVE THREAT WILL STAY JUST EAST
WHERE MAY SEE MORE INSOLATION BUT WILL KEEP MENTION. TEMPS SHOULD BE
TEMPERED BACK BELOW 80 MOST SPOTS UNDER CLOUDS...WITH PERHAPS
SOME LOCATIONS OVER THE FAR WEST NOT GETTING ABOVE 70 IF CLOUDS
HOLD LONGER.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM EDT SUNDAY...

THE COLD FRONT WILL EXIT OUR AREA MONDAY NIGHT AS A WAVE PASSING
ALONG THE BOUNDARY MOVES ACROSS NEW ENGLAND...DRAGGING THE FRONT
EASTWARD. RAINFALL WILL COME TO AN END WITH HIGH PRESSURE BUILDING
IN BEHIND THE FRONT...WHICH WILL PASS FROM THE GREAT LAKES EARLY
TUESDAY MORNING...TO NEW ENGLAND WEDNESDAY MORNING...WHERE IT WILL
BUILD SOUTHWARD AGAINST THE EASTERN FACE OF THE APPALACHIANS. AS
SUCH...TUESDAY WILL BE RELATIVELY DRY...PERHAPS WITH A SHOWER OR
TWO DEVELOPING ALONG THE RIDGES.

COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY WILL BE GREATER ON
WEDNESDAY AS WINDS BECOME MORE SOUTHEASTERLY...BRINGING A RETURN
OF ATLANTIC MOISTURE INTO THE MOUNTAINS. THIS ACTIVITY IS EXPECTED
TO BE PULSE VARIETY IN NATURE...INTENSIFYING DURING THE AFTERNOON
WITH DAYTIME HEATING...AND DIMINISHING AFTER SUNSET AS HEATING
ENDS. HIGH PRESSURE WEDGING AGAINST THE MOUNTAINS SHOULD KEEP THE
MAJORITY ON THIS ACTIVITY CONFINED MAINLY TO THE MOUNTAIN EMPIRE
AND EXTREME SOUTHEAST WEST VIRGINIA.

COOLER AIR ASSOCIATED WITH THE HIGH PRESSURE AIRMASS WILL KEEP
TEMPERATURES EACH AFTERNOON CONFINED TO THE MID 70S TO THE LOW
80S. OVERNIGHT LOWS WILL RANGE FROM THE MID 50S TO THE LOW 60S FOR
MOST LOCATIONS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 345 PM EDT SUNDAY...

LOOKING AT A PERIOD OF CONTINUED SHOWER AND THUNDERSTORM ACTIVITY
THROUGH SECOND HALF OF THE WEEK AS A COLD FRONT MOVES IN FROM THE
NORTHWEST...AND BECOMES STALLED FROM NEW ENGLAND THROUGH THE
TENNESSEE VALLEY. CURRENTLY...LONG RANGE MODELS ARE INDICATING
FRIDAY AND SATURDAY AS DAYS WITH DECENT POTENTIAL FOR LOCALLY STRONG
THUNDERSTORMS...AS WAVES OF ENERGY PASS ACROSS THE FRONT JUST TO
OUR WEST.

AS AN ADDED BONUS...THE ECMWF MODEL CONTINUES TO INDICATE A
TROPICAL DISTURBANCE PASSING FROM FLORIDA EARLY FRIDAY MORNING...
ALONG THE ATLANTIC COAST BY EARLY SATURDAY MORNING. THAT
STATED...IT DOES NOT APPEAR THERE WILL BE MUCH IMPACT TO OUR AREA
SHOULD THE ECMWF MODEL SOLUTION VERIFY. THE GFS MODEL IS ABSENT OF
ANY SIGNIFICANT TROPICAL FEATURES THIS AFTERNOON.

TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE END OF THE
FORECAST PERIOD...WITH HIGHS RANGING FROM THE MID 70S TO THE LOW
80S...AND OVERNIGHT LOWS RANGING FROM THE UPPER 50S TO THE MID
60S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 1245 PM EDT SUNDAY...

VFR CONDITIONS OUTSIDE OF DEEPER CONVECTION WILL CONTINUE TO
DETERIOATE THIS AFTERNOON AS LIGHT/MODERATE SHOWERS PUSH ACROSS
THE WEST AND DEEPER SHRA/TSRA HEAD EAST OF THE BLUE RIDGE. THIS
SHOULD RESULT IN DEVELOPING WIDESPREAD PERIODS OF MVFR CIGS AND
VSBYS WITH LOCAL IFR OR WORSE IN AND NEAR STRONGER STORMS. SOME OF
THE STORMS MAY CONTAIN GUSTY WINDS OUT EAST SO MAY INCLUDE A TEMPO
GROUP TO INDICATE STRONGER SPEEDS FROM KROA AND POINTS EAST.

COOL FRONT EXPECTED TO DRIFT SOUTHEAST AND THEN STALL FOR AWHILE
OVER THE PIEDMONT LATER TONIGHT INTO MONDAY AS WEAK WAVE MOVES
NORTHEAST ALONG THE BOUNDARY. THIS SYSTEM WILL MAINTAIN A GOOD
THREAT FOR CONTINUED SHRA IN MOST AREAS...WITH SLOWLY WORSENING
FLIGHT CONDITIONS INTO THE MVFR RANGE IN MOST AREAS... POSSIBLY
PUSHING DOWN INTO IFR RANGE BY LATE TONIGHT BEFORE RISING SLOWLY
BACK INTO VFR RANGE BY LATER MONDAY. LATEST GUIDANCE QUITE SLOW IN
EXITING DEEPER MOISTURE FROM EASTERN LOCATIONS SO HELD ONTO VSBY
REDUCTIONS IN SHRA/RA MOST OF MONDAY MORNING WITH WIDESPREAD LOW
CIGS IN THE IFR RANGE LIKELY ACROSS THE AREA. LOW CLOUDS AND FOG
MAY ALSO BE SLOW TO EXIT SE WVA GIVEN WEAK UPSLOPE FLOW BUT
SHOWING IMPROVEMENT TO AT LEAST MVFR BY MIDDAY MONDAY THERE.

APPROACH OF SURFACE HIGH PRESSURE AND ADVECTION OF DRIER AIR
BEHIND THE COOL FRONT SHOULD ENSURE RETURN OF VFR WEATHER WITH
UNRESTRICTED CONDITIONS TO MOST AREAS BY LATE MONDAY NIGHT/TUESDAY
INTO AND THROUGH WEDNESDAY NIGHT. A RETURN OF TROPICAL MOISTURE
WILL BRING AN INCREASED THREAT FOR DIURNALLY-DRIVEN SCATTERED
SHOWERS AND THUNDERSTORMS WITH LOCALIZED FLIGHT RESTRICTIONS ON
THURSDAY FOLLOWED BY ANOTHER FRONT BY LATE IN THE WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/WERT
Hazardous weather outlook, Jun 2, 3:17 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT SUN JUN 2 2013

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-031930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
317 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-031930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
317 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REGION
INTO TONIGHT. VERY HEAVY RAINFALL ALONG WITH ISOLATED STRONG
WINDS AND HAIL COULD OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND ISOLATED THUNDERSTORMS MAY PERSIST ESPECIALLY ACROSS
THE PIEDMONT ON MONDAY. LOCALLY HEAVY RAINFALL COULD OCCUR WITH
ANY OF THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 1:09 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 PM EDT SUN JUN 2 2013

VAZ022-033-021800-
FRANKLIN VA-ROANOKE VA-
109 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 200 PM EDT

* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A DEVELOPING THUNDERSTORM NEAR CALLAWAY...OR 4 MILES EAST
  OF COPPER HILL...MOVING EAST AT 10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH MAY OCCUR WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOONES MILL...
  BURNT CHIMNEY...
  CALLAWAY...
  WIRTZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3699 8009 3716 8007 3722 7986 3703 7980
TIME...MOT...LOC 1704Z 248DEG 11KT 3706 8005

PW
Local storm report, Jun 2, 2:14 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             6 ESE COPPER HILL       37.05N 80.04W
06/02/2013  E1.25 INCH       FRANKLIN           VA   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL WAS OBSERVED ALONG ROCKLAND ROAD.

&&

16
Special weather statement, Jun 2, 3:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT SUN JUN 2 2013

VAZ035-045-046-021945-
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
300 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR... APPOMATTOX COUNTY IN CENTRAL
  VIRGINIA...
  SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
  FALCONERVILLE TO BOCOCK TO GLADYS...OR ALONG A LINE EXTENDING FROM
  LYNCHBURG CITY TO RUSTBURG TO 7 MILES EAST OF EVINGTON...MOVING
  EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  CONCORD...
  AMHERST...
  BENT CREEK...
  AND RUSTBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3725 7868 3722 7873 3723 7878 3719 7883
      3713 7922 3732 7915 3754 7921 3764 7895
      3754 7890 3755 7882 3743 7868 3741 7864
      3739 7863 3739 7859 3735 7859
TIME...MOT...LOC 1853Z 250DEG 27KT 3749 7913 3734 7909 3722 7914

RAB
Special weather statement, Jun 2, 3:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT SUN JUN 2 2013

VAZ035-045-046-021945-
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
300 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
  FALCONERVILLE TO BOCOCK TO GLADYS...OR ALONG A LINE EXTENDING FROM
  LYNCHBURG CITY TO RUSTBURG TO 7 MILES EAST OF EVINGTON...MOVING
  EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  CONCORD...
  AMHERST...
  BENT CREEK...
  AND RUSTBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3725 7868 3722 7873 3723 7878 3719 7883
      3713 7922 3732 7915 3754 7921 3764 7895
      3754 7890 3755 7882 3743 7868 3741 7864
      3739 7863 3739 7859 3735 7859
TIME...MOT...LOC 1853Z 250DEG 27KT 3749 7913 3734 7909 3722 7914

RAB
Special weather statement, Jun 2, 3:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SUN JUN 2 2013

VAZ046-047-022030-
BUCKINGHAM VA-APPOMATTOX VA-
349 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  EASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 430 PM EDT

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL ALONG
  A LINE EXTENDING FROM TOGA TO ANDERSONVILLE TO SHEPPARDS...OR
  ALONG A LINE EXTENDING FROM 9 MILES EAST OF BENT CREEK TO 10 MILES
  SOUTHWEST OF DILLWYN TO 8 MILES NORTHWEST OF FARMVILLE...AND
  MOVING EAST AT 35 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BENT CREEK...
  DILLWYN...
  SHEPPARDS...
  TOWER HILL...
  AND GOLD HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3764 7825 3735 7845 3733 7851 3736 7858
      3740 7859 3735 7859 3729 7865 3754 7886
      3754 7883 3756 7881 3764 7881 3763 7872
      3770 7869 3769 7864 3772 7865 3776 7861
      3776 7850 3780 7849 3775 7845 3769 7824
TIME...MOT...LOC 1945Z 268DEG 30KT 3750 7866 3743 7859 3737 7853

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:03 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke3 hr
Jun 2, 1:09 PM EDTSpecial Weather StatementRNKFranklin51 min
Jun 2, 1:29 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke46 min
Jun 2, 1:52 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin38 min
Jun 2, 3:00 PM EDTSpecial Weather StatementRNKAppomattox, Campbell45 min
Jun 2, 3:49 PM EDTSpecial Weather StatementRNKBuckingham41 min
Jun 2, 5:33 PM EDTSpecial Weather StatementRNKCampbell, Pittsylvania, City of Danville, City of Lynchburg57 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.